I live in southeast Asia, came home from America last May with a Parasite, and was treated at the local hospital with a wide variety of anti-biotics and finally an anti parasitic drug that killed the parasite. I had diarrhea for over a month and because of this underwent a series of blood test in which time they checked my kidneys and my creatinine level was at 1.67, I went and took an ultrasound and the doctor told me I had stones (very small) and the size of my kidneys were normal. They gave me some pills to take and off I went. I took a physical yesterday and my levels are still elevated 1.49, Bun was 14, AST at 53, and ALT at 45. I am a bodybuilder who used to take Danabol in pill form and use testosterone now and again because of my age (52) but 0 proteins in my urine. The hospital yesterday told me I have kidney disease if my levels are this high for that long, now I am kinda freaking. Reading a lot of blogs I am getting a lot of mixed messages. The Docs here in Thailand are not the same as the US. Any thoughts you can help me with?

Danazol and testosterone both can lead to increases in your muscle mass and this can raise your serum creatinine.  I am unable to make a specific diagnosis based on the information that you provide.  I would suggest that you have a 24 hour urine collection for a creatinine and a urea clearance to see if your kidney function is actually normal and your serum creatinine is elevated because of increased muscle mass and increased creatinine excretion into the urine.

 

Advertisements
This entry was posted in Ask the Doctor, Blood/Urine Testing For Kidney Disease, Chronic Kidney Disease, Kidney-Related Health Questions, Laboratory Testing, Symptoms and Side Effects. Bookmark the permalink.